North Dakota, 2004

Hail in North Dakota, April 20, 2004

April 20, 2004 · NWS FGF · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 20, 2:10 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Apr 20, 2:10 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT TUE APR 20 2004

SHORT TERM FOCUS IS SHOWERS AND THUNDERSTORM CHANCES TONIGHT.

MODELS IN FAIR AGREEMENT BRINGING H500 AND SURFACE LOW FROM ERN
SOUTH DAKOTA INTO SRN MINNESOTA AND SRN WISCONSIN OVERNIGHT.
MEANWHILE A COLD FRONTAL BOUNDARY CURRENTLY EXTENDS FROM NEAR LAKE
WINNIPEG TO NEAR DEVILS LAKE THIS AFTERNOON...AND IS PROGGED TO MOVE
SOUTH TONIGHT. CONVECTION IS ASSOCIATED WITH BOTH FEATURES WITH
THUNDERSTORMS BEGINNING ALONG THE COLD FRONTAL BOUNDARY. WILL PUT
CHANCE TO LIKELY POPS WITH SHOWERS AND THUNDERSTORMS.

COOL AIR INTRUSION WEDNESDAY AND THURSDAY AS CANADIAN HIGH PUSHES
SOUTHWARD INTO THE REGION...BRINGING DRY CONDITIONS.

IN THE LONG TERM SATURDAY NIGHT AND SUNDAY TWO H500 SHORTWAVES MOVE
ACROSS THE AREA AND KEPT CHANCE OF SHOWERS IN FOR THOSE PERIODS.
OTHERWISE A DRY FORECAST WITH THE WESTERN RIDGE BUILDING IN STRENGTH
OVER THE ROCKIES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VINING
Hazardous weather outlook, Apr 20, 5:32 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
632 AM CDT TUE APR 20 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201431-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
632 AM CDT TUE APR 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE WILL BRING SHOWERS TO THE REGION TODAY INTO
THIS EVENING HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cavalier

When
April 20, 4:11 PM CST
Where
Cavalier County, 8 mi SSE of Munich
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.567, -98.750

Hail, Ramsey

When
April 20, 4:12 PM CST
Where
Ramsey County, 6 mi W of Hampden
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.533, -98.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392215, 5392216.